MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W.SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W.SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deformation of the housing, particles in the delivery liquid, possibly calcified catheter, deposits in the ped.Prechamber.Measurement of surface of the housing: to verify whether the deformation had an effect on the plane-parallelism of the housing surface, this was measured using a dial gauge.Deformation detected: yes, measured value: -0.0615 mm [tolerance (0 ¿ 0.02mm)].Too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the test showed that the progav shunt system is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 19.74 cmh2o.This is within the specified tolerance of 18 cmh2o ¿ 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 19.63 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Adjustability test: the progav was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav was not within the specified tolerance, but the brake function operated as expected.The braking force measurement showed a deviation probably due the detected deformation, described in section "measurement of surface of the housing".Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling of the valves, some deposits were found in both valves.Results: based on our investigation results, we can identify a deformation of the progav¿ valve housing and a deviation of the braking force.We are assuming that the observed deformation and the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav shuntsystem (part # fv441t) was implanted during a procedure performed in (b)(6) 2014.According to the complainant, the shunt system was believed to be operated in overdrainage.Reportedly, from around (b)(6) 2021, the patient complained of a headache and visited the hospital.The valve pressure was 17 centimeters (cm).The physician suspected that sa was not functioning due to signs of overdrainage when standing.Also, the pressure was not able to be changed.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 114.2 centimeters (cm), weight: (b)(6), gender: unknown.

Brand Name
PROGAV SYS PED.W.SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12529859
Report Number3004721439-2021-00262
Device Sequence Number5121943
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20022372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight28